Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 249, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 2, 2006, 5:53 PM CDT for Schuyler County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 2, 2006, 6:46 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 022253
SVRILX
ILC169-030000-
/O.NEW.KILX.SV.W.0249.060702T2253Z-060703T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
553 PM CDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 700 PM CDT.
* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF LITTLETON...OR ABOUT 8 MILES NORTHWEST OF RUSHVILLE...
AND WAS MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...
RUSHVILLE...
RAY...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4028 9076 4010 9072 4013 9036 4020 9046
4027 9046
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 022309
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
610 PM CDT SUN JUL 2 2006
ILC169-030000-
/O.CON.KILX.SV.W.0249.000000T0000Z-060703T0000Z/
SCHUYLER-
610 PM CDT SUN JUL 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN SCHUYLER COUNTY...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHEAST OF LITTLETON...OR ABOUT 5 MILES NORTH OF
RUSHVILLE...MOVING EAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
RAY.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4028 9076 4010 9072 4013 9036 4020 9046
4027 9046
$$
AUTEN000
WWUS53 KILX 022346
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
647 PM CDT SUN JUL 2 2006
ILC169-022357-
/O.CAN.KILX.SV.W.0249.000000T0000Z-060703T0000Z/
SCHUYLER-
647 PM CDT SUN JUL 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHUYLER COUNTY
IS CANCELLED...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4028 9076 4010 9072 4013 9036 4020 9046
4027 9046
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:00 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 2, 3:00 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SUN JUL 2 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH TUESDAY... SURFACE FRONT LIES ACROSS EXTREME NORTHERN ILLINOIS INTO SOUTHWEST IOWA THIS AFTERNOON. MID LEVEL SHOWERS HAVE BEEN MOVING ALONG THE BOUNDARY ALL DAY...BUT LITTLE MORE THAN A TRACE HAS BEEN MAKING IT TO THE GROUND. HOWEVER...THE CLOUDS ARE SERVING TO SHARPEN THE BAROCLINIC ZONE DUE TO DIFFERENTIAL HEATING...AND THIS MAY AID FURTHER CONVECTIVE DEVELOPMENT EARLY THIS EVENING. FURTHER SOUTH... SEVERAL GRAVITY WAVES ARE LYING ACROSS CENTRAL ILLINOIS FROM THE OVERNIGHT PRECIPITATION...AND SOME HIGH-BASED THUNDERSTORMS ARE BEGINNING TO BUBBLE UP ALONG THESE FEATURES WITH THE HELP OF A SHORTWAVE MOVING INTO EASTERN IOWA AND ITS ATTENDANT JET STREAK. ALTHOUGH THE CAP IS NOT AS STRONG AS IT WAS ON SATURDAY...THE MID LEVEL LAPSE RATES ARENT AS STEEP EITHER. GUT FEELING IS THAT ANY CONVECTIVE DEVELOPMENT ALONG THE QUINCY-LINCOLN-DANVILLE CORRIDOR WILL BE ISOLATED MAINLY THIS EVENING. MORE ORGANIZED DEVELOPMENT WILL PROBABLY TAKE PLACE LATER ON THIS EVENING ALONG THE MAIN COLD FRONT ACROSS SOUTHERN IOWA WHERE THE LOW LEVEL JET WILL BE STRONGER AND MORE PERPENDICULAR TO THE BOUNDARY. THIS ACTIVITY WILL THEN MOVE/DEVELOP EASTWARD OVERNIGHT. WILL CARRY CHANCE POPS ALL NIGHT OVER THE NORTHERN AREAS...THEN EXTEND THE POPS SOUTHWARD INTO CENTRAL ILLINOIS AFTER MIDNIGHT. MAY ALSO MENTION ISOLATED EVENING STORMS FURTHER SOUTH DEPENDING ON LAST MINUTE RADAR TRENDS. WHATEVER SURFACE BOUNDARY PUSHES SOUTH INTO THE FORECAST AREA BY TOMORROW MORNING IS FORECAST BY THE MODELS TO LIFT NORTH AGAIN TO NORTHERN ILLINOIS...BUT THIS MAY BE TOO AGRESSIVE DEPENDING ON HOW MUCH PRECIPITATION DEVELOPS TONIGHT. IT COULD HANG AROUND OUR NORTHERN ZONES IF CLOUDS AND MODIFIED RAIN-COOLED AIR IS STRONG ENOUGH. WILL CARRY HIGH-END CHANCE POPS FOR NOW OVER THE CENTRAL AND NORTH ALL DAY...AND SLIGHT CHANCE POPS IN THE SOUTHEAST WHERE THEY SHOULD SEE ONE MORE DAY IN THE HEAT. MODEL QPF PROGS HAVE BEEN PRETTY CONSISTENT IN MAKING MONDAY NIGHT WET FOR MOST OF THE AREA AS THE MAIN COLD FRONT PUSHES SOUTHWARD. HEAVY RAINFALL MAY BE POSSIBLE ACROSS THE MIDDLE OF THE STATE. PRECIPITATION WILL CONTINUE TUESDAY AND TUESDAY NIGHT OVER AT LEAST THE SOUTHERN HALF OF THE AREA. THE 12Z GFS AND WRF ARE SLOWING DOWN THE FRONT MORE THAN PREVIOUSLY...AND THIS APPEARS REASONABLE CONSIDERING THAT THE FRONT WILL BE PUSHING SOUTHWARD AWAY FROM THE MAIN WESTERLYS ALOFT. WITH THIS IN MIND...WILL EXTEND THE LIKELY POPS INTO THE SOUTHEAST TUESDAY NIGHT. LONG TERM...WEDNESDAY THROUGH SUNDAY... BY WEDNESDAY...THE OVERALL SYNOPTIC FRONT IS EXPECTED TO BE SOUTH OF THE AREA. AS ABOVE...THE 12Z MODELS SHOW QPF A BIT FURTHER NORTH ON WEDNESDAY THAN PREVIOUSLY AND THIS WILL DEPEND ON HOW SHALLOW THE FRONT IS AS IT CONTINUES SOUTHWARD. MAY HAVE TO ADD SOME MENTIONABLE POPS IN THE SOUTHEAST AT LEAST WEDNESDAY MORNING...BUT WILL WAIT ANOTHER DAY TO SEE IF THIS NEW WETTER TREND IN THE MODELS CONTINUES. OTHERWISE...UPPER PATTERN STILL LOOKS LIKE A RIDGE WEST AND TROUGH EAST. THE MAIN FORECAST PROBLEMS WILL THEN BE HOW MUCH AFTERNOON HIGHS WILL WARM UP WITH LOTS OF SUN...AND HOW FAST THE UPPER RIDGE BREAKS DOWN AS TROUGHING TRIES TO INVADE THE PACIFIC NORTHWEST TOWARD NEXT WEEKEND. IN THE MEANTIME...LITTLE OR NO PROSPECTS FOR PRECIPITATION THURSDAY THROUGH SUNDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jul 2, 11:16 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1116 AM CDT SUN JUL 2 2006 ILZ027>031-036>038-040>046-031115- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- 1116 AM CDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON INTO MIDDLE EVENING NORTH OF A RUSHVILLE...LINCOLN... DANVILLE LINE. AN UPPER LEVEL DISTURBANCE CURRENTLY OVER WESTERN IOWA WILL INTERACT WITH A FRONTAL BOUNDARY SLOWLY SAGGING SOUTH THROUGH CENTRAL ILLINOIS TO SET UP AN ENVIRONMENT CONDUCIVE TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ALTHOUGH A FEW ISOLATED STORMS WILL BE POSSIBLE THROUGH MIDDLE AFTERNOON...THE MOST SIGNIFICANT THREAT WILL COME BETWEEN 5 PM AND 9 PM AS A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN IOWA AND THEN MOVE INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONT WILL MOVE BACK TO THE NORTH ON MONDAY SHIFTING THE FOCUS FOR STORM DEVELOPMENT INTO NORTHERN ILLINOIS FOR MUCH OF THE DAY. HOWEVER...THE BOUNDARY WILL ONCE AGAIN PRESS SOUTHWARD LATE MONDAY BRINGING A PERIOD OF THUNDERSTORMS TO MUCH OF THE AREA. SOME OF THE STORMS MAY BECOME SEVERE NORTH OF A CANTON...BLOOMINGTON LINE DURING THE LATE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL ONCE AGAIN BE THE PRIMARY THREAT. THE FOCUS FOR SEVERE WEATHER WILL MOVE INTO SOUTHEAST ILLINOIS FOR INDEPENDENCE DAY. ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE REGION...THE THREAT OF LARGE HAIL AND DAMAGING WINDS SHOULD BE SOUTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 5 PM AND 9 PM. ILZ047>051-031115- CASS-MENARD-SCOTT-MORGAN-SANGAMON- 1116 AM CDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FRONT PUSHING THROUGH THE AREA IS EXPECTED TO BRING A CHANCE OF THUNDERSTORMS TO THE REGION LATE MONDAY THROUGH TUESDAY NIGHT. AT THIS TIME IT APPEARS THAT ANY STORMS THAT MOVE ACROSS THE AREA WILL NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052>057-061>063-066>068-071>073-031115- CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND- CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1116 AM CDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING NORTH OF INTERSTATE 70. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FRONT PUSHING THROUGH THE AREA IS EXPECTED TO BRING A CHANCE OF THUNDERSTORMS TO THE REGION LATE MONDAY THROUGH TUESDAY NIGHT. SOME OF THE THUNDERSTORMS ON TUESDAY MAY BECOME SEVERE WITH A POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:18 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.